Drought, Washington
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
All of northeastern Oklahoma experienced below normal precipitation during the month of April. A large portion of the region only received between 25 and 75 percent of normal precipitation for the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
All of northeastern Oklahoma experienced below normal precipitation during the month of April. A large portion of the region only received between 25 and 75 percent of normal precipitation for the month. As a result, severe drought (D2) conditions continued across portions of Pawnee, Osage, Tulsa, and Washington Counties, while extreme drought (D3) conditions continued across portions of Pawnee and Osage Counties. Severe drought conditions improved into the moderate drought category across much of Creek County during the first two weeks of the month. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 31, 10:47 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1147 PM CDT TUE MAR 31 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. THUNDERSTORMS HAVE REMAINED ISOLATED ACROSS SOUTHEAST OK ALTHOUGH ACTIVITY ACROSS CENTRAL OK WILL LIKELY MAKE A RUN INTO SOUTHEAST OKLAHOMA AFTER 07-08Z. ELSEWHERE...EXPECT MVFR/OCCASIONAL IFR CIGS TO DEVELOP...WITH IMPROVING CONDITIONS LATER WEDNESDAY MORNING. ADDITIONAL SHOWER/THUNDERSTORMS POSSIBLE LATER WEDNESDAY AFTERNOON ACROSS SOUTHEAST OK INTO NORTHWEST AR...AND HAVE INCLUDED VCTS FOR THOSE TAF SITES. && .PREV DISCUSSION... /ISSUED 833 PM CDT TUE MAR 31 2015/ DISCUSSION... ISOLATED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS EVENING NEAR A SURFACE BOUNDARY THAT EXTENDS FROM NEAR OKEMAH TO WEBBERS FALLS AND INTO WEST-CENTRAL ARKANSAS NEAR INTERSTATE 40. THE MAIN THREAT FROM THESE STORMS IS VERY LARGE HAIL. THIS ACTIVITY IS EXPECTED TO FADE OVER THE NEXT COUPLE OF HOURS AS WE LOSE DAYTIME HEATING. OUR FOCUS WILL THEN TURN OUT TO OUR WEST WHERE SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN OKLAHOMA AND NORTH TEXAS. THIS ACTIVITY IS EXPECTED TO CONGEAL TOGETHER AND SPREAD TO THE EAST OVERNIGHT AND MOVE INTO EASTERN OKLAHOMA AFTER MIDNIGHT. HAVE ADJUSTED POPS AFTER 6Z TO ACCOUNT FOR THIS TREND. OTHERWISE...CURRENT FORECAST FOR TONIGHT IS ON TRACK. && .PRELIMINARY POINT TEMPS/POPS... TUL 59 82 65 82 / 30 20 20 50 FSM 59 78 61 81 / 50 40 20 30 MLC 63 80 67 81 / 60 30 20 30 BVO 51 82 62 79 / 20 20 20 60 FYV 50 74 60 75 / 10 30 20 30 BYV 52 74 60 76 / 10 30 20 30 MKO 58 77 63 78 / 60 30 20 40 MIO 55 79 64 75 / 10 30 20 50 F10 59 79 65 81 / 60 30 20 30 HHW 61 77 63 80 / 50 50 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1102 PM CDT TUE MAR 31 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1102 PM CDT TUE MAR 31 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...EAST-CENTRAL OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EAST-CENTRAL OKLAHOMA. ONSET...ONGOING. DISCUSSION... ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EARLY MORNING HOURS ACROSS EAST-CENTRAL OKLAHOMA NEAR THE INTERSTATE 40 CORRIDOR. THESE STORMS WILL PRODUCE VERY LARGE HAIL AND VERY HEAVY RAIN THAT COULD LEAD TO FLOODING OF LOW LYING AREAS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE INTO EASTERN OKLAHOMA LATE TONIGHT FROM WESTERN ARKANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BY THE TIME THEY MOVE INTO THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... STRONG INSTABILITY WILL AGAIN DEVELOP WEDNESDAY AND SUPPORT A LIMITED RISK OF SEVERE STORMS...HOWEVER LESS WIND SHEAR WILL LOWER THE MAGNITUDE OF SEVERE WEATHER POTENTIAL. A STRONGER STORM SYSTEM WILL SWEEP THROUGH THE PLAINS LATE THURSDAY INTO FRIDAY...WITH AN ASSOCIATED COLD FRONT PASSING THROUGH THE REGION. STORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF THE FRONT ALONG WITH WITH CONDITIONS SUPPORTIVE OF SEVERE WEATHER. A BRIEF PERIOD OF DRY AND COOLER CONDITIONS RETURN FOR SATURDAY INTO SUNDAY. HOWEVER...THUNDERSTORM CHANCES RETURN BY LATE SUNDAY INTO MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT TUE MAR 31 2015
OKZ066-010400-
OKMULGEE OK-
1011 PM CDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OKMULGEE
AT 1012 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
OKMULGEE STATE PARK...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKMULGEE...MORRIS...PRESTON...
BEGGS AND OKMULGEE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3583 9590 3557 9583 3555 9619 3571 9619
TIME...MOT...LOC 0312Z 252DEG 11KT 3564 9614SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT TUE MAR 31 2015
OKZ070-071-074-010400-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-
1013 PM CDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN HASKELL AND EASTERN MCINTOSH
IN EAST CENTRAL OKLAHOMA
SOUTHERN MUSKOGEE
AT 1014 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF PIERCE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHECOTAH...STIDHAM...ONAPA...
PIERCE...RENTIESVILLE...WARNER AND LAKE EUFAULA STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3551 9574 3556 9530 3524 9530 3527 9545
3529 9545 3530 9550 3528 9552 3533 9574
TIME...MOT...LOC 0314Z 262DEG 9KT 3542 9567PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL WELTY 35.62N 96.40W
03/31/2015 E2.50 INCH OKFUSKEE OK PUBLIC
&&
RJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL PIERCE 35.43N 95.72W
03/31/2015 E1.00 INCH MCINTOSH OK PUBLIC
HAIL FELL JUST EAST OF PIERCE. TIME ESTIMATED VIA RADAR.
RELAYED VIA BROADCAST MEDIA SOCIAL MEDIA ACCOUNT.
&&
KAHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 4 E PIERCE 35.43N 95.65W
03/31/2015 E0.88 INCH MCINTOSH OK EMERGENCY MNGR
REPORTED AT INTERSTATE 40 AND STATE HIGHWAY 150. TIME
ESTIMATED VIA RADAR.
&&
KAHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT TUE MAR 31 2015
OKZ066-071-010515-
MCINTOSH OK-OKMULGEE OK-
1147 PM CDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL MCINTOSH
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
AT 1147 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
HOFFMAN...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HENRYETTA...DEWAR...HOFFMAN...
GRAYSON AND PIERCE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3546 9604 3558 9583 3544 9570 3531 9586
TIME...MOT...LOC 0447Z 146DEG 8KT 3546 9586The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569115, 569116, 569117, 569118, 569120.